Alert archive / New York / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 85, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Jun 20, 2008, 5:31 PM EDT for Schoharie County, New York. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 20, 2008, 5:31 PM EDT (21:31 UTC)
- Expired
- Jun 20, 2008, 6:13 PM EDT
- In force
- 42 min
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
County Schoharie County, NY
The radar
The Albany radar (KENX), 42 km from the middle of the area, began a volume at 21:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 9.5 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 816 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KALY 202131
SVRALY
NYC095-202230-
/O.NEW.KALY.SV.W.0085.080620T2131Z-080620T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
531 PM EDT FRI JUN 20 2008
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SCHOHARIE COUNTY IN EAST CENTRAL NEW YORK...
* UNTIL 630 PM EDT
* AT 528 PM EDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR NORTH
BLENHEIM...OR 14 MILES NORTH OF ROXBURY...AND MOVING EAST AT 38
MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
6 MILES NORTH OF GILBOA BY 535 PM EDT...
7 MILES SOUTH OF MIDDLEBURGH BY 545 PM EDT...
LIVINGSTONVILLE BY 550 PM EDT...
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.
LAT...LON 4254 7471 4257 7467 4262 7422 4240 7428
4235 7445 4236 7446 4242 7462 4252 7472
4253 7472
TIME...MOT...LOC 2131Z 265DEG 33KT 4248 7448
$$
HWJIV/GJM2 follow-up statements
000
WWUS51 KALY 202200
SVSALY
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
558 PM EDT FRI JUN 20 2008
NYC095-202230-
/O.CON.KALY.SV.W.0085.000000T0000Z-080620T2230Z/
SCHOHARIE NY-
558 PM EDT FRI JUN 20 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR SOUTHERN SCHOHARIE COUNTY...
AT 559 PM EDT...DOPPLER RADAR INDICATE A STRONG TO LOCALLY SEVERE
STORM LOCATED NEAR FIVE CORNERS...OR 15 MILES NORTHEAST OF
ROXBURY...MOVING EAST AT 18 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
LIVINGSTONVILLE BY 610 PM EDT...
HAIL UP TO DIME SIZE HAS BEEN REPORTED IN JEFFERSON HEIGHTS WITH
THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE
ACTION TO PROTECT LIFE AND PROPERTY.
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.
LAT...LON 4254 7471 4257 7467 4262 7422 4240 7428
4235 7445 4236 7446 4242 7462 4252 7472
4253 7472
TIME...MOT...LOC 2158Z 287DEG 15KT 4245 7436
$$
FOR THE LATEST WEATHER INFORMATION...PLEASE VISIT US ON THE WEB AT
WEATHER.GOV/ALBANY
HWJIV000
WWUS51 KALY 202213
SVSALY
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
613 PM EDT FRI JUN 20 2008
NYC095-202223-
/O.CAN.KALY.SV.W.0085.000000T0000Z-080620T2230Z/
SCHOHARIE NY-
613 PM EDT FRI JUN 20 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN SCHOHARIE COUNTY IS
CANCELLED...
THE STORM HAD MOVED OUT OF THE AREA AND HAS WEAKENED WITH NO FURTHER
HAIL REPORTS.
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.
LAT...LON 4254 7471 4257 7467 4262 7422 4240 7428
4235 7445 4236 7446 4242 7462 4252 7472
4253 7472
TIME...MOT...LOC 2213Z 265DEG 33KT 4251 7396
$$
FOR THE LATEST WEATHER INFORMATION...PLEASE VISIT US ON THE WEB AT
WEATHER.GOV/ALBANY
HWJIVWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 3:59 PM EDT, 1 hour 32 minutes earlier.
Area forecast discussion, Jun 20, 3:59 PM EDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 359 PM EDT FRI JUN 20 2008 .SYNOPSIS... THE VERY LAST IN THE SERIES OF DISTURBANCES...ASSOCIATED WITH THE UPPER AIR LOW...WILL PUSH ON BY TO OUR EAST TONIGHT. WEAK HIGH PRESSURE WILL BUILD IN FOR SATURDAY. A POTENT COLD FRONT WILL SLOWLY APPROACH ON SUNDAY...NOT CLEARING OUR AREA TO THE EAST UNTIL LATE MONDAY. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... INTERESTING FEATURES DEVELOPED EARLY THIS AFTERNOON. UNLIKE THE PAST COUPLE OF DAYS...THUS FAR...TWO OF TODAYS POP-UP SHOWERS BRIEFLY DEVELOPED INTO LOW-TOPPED SUPER CELLS ONE OF THE TWO SIGNATURES...LOCATED IN THE EASTERN MOHAWK VALLEY...HAD A BWER...INFLOW NOTCH AND EVEN LOOKING AS IF THERE WAS A HOOK GATE TO GATE ROTATION WAS VERY WEAK AND ALSO SINCE THERE WAS NO GROUND TRUTH OF ANYTHING OUT OF THE ORDINARY NO TRIGGER WAS RELEASED (OTHER THAN A SPECIAL WEATHER STATEMENT). AT THE TIME OF THE MOST INTERESTING FEATURE...THERE WAS NO CLOUD TO GROUND LIGHTNING DETECTED WITH THESE STORMS. NOW THERE IS. RADAR HAS ESTIMATED UP TO AN INCH OF RAIN COULD HAVE FALLEN IN A FEW SPOTS. MORE CELLS HAVE ERUPTED AND SOME OF THESE NOW CONTAIN CLOUD TO GROUND LIGHTNING. WE DID ISSUE ONE SVR RENSSELAER COUNTY. THE OVERALL ENVIRONMENT WHILE SOMEWHAT UNSTABLE...WAS NOT SUGGESTIVE OF SUPER CELLS WITH RELATIVELY WEAK WINDS AND LIMITED SHEAR. LOCAL CSTAR STUDIES HAVE INVESTIGATED THESE TYPE OF STORMS...AND HOW THE LOW LEVEL SHEAR CAN BE MARKEDLY INCREASED AT THE APEX OF THE MOHAWK AND HUDSON VALLEY...AS THAT WAS EXACTLY WHERE THIS STORM LOOKED IT STRONGEST. IT APPEARS THAT YET ANOTHER SHORT WAVE...ENHANCED BY A DISTINCT MID LEVEL DRYING IS WHAT IS TRIGGER THIS HOPEFULLY LAST ROUND OF CONVECTION. MORE SHOWERS ARE POPPING UP UPSTREAM AS WELL. THE WRF SEEMS TO HAVE A PRETTY GOOD HANDLE ON THE CONVECTION...AND IT APPEARS THAT CONVECTION WILL LAST UNTIL AROUND OR SHORTLY AFTER SUNDOWN. AFTER THAT...IT SHOULD DIMINISH AS THE DISTURBANCE MOVES ON BY TO THE EAST AND WE LOOSE THE HEATING OF THE DAY. AFTER THAT...WE WILL BE LEFT WITH THINNING CLOUDS AND LIGHT WIND. THE STAGE COULD BE SET FOR SOME HEFTY FOG DEVELOPING OVERNIGHT. FOR NOW...JUST CALL IT PATCHY FOG IN THE VALLEYS. IT IS AFTER ALL THE SHORTEST NIGHT OF THE YEAR...SO THE LENGTH OF NIGHT (OR LACK OF IT) IS A MITIGATING FACTOR FOR FOG FORMATION. WENT WITH A BLEND OF THE MACHINES NOS FOR OVERNIGHT LOWS. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH SUNDAY NIGHT/... FINALLY...SATURDAY LOOKS LIKE A RELATIVELY QUIET DAY. WEAK RIDGING AT THE SURFACE SHOULD CAP THINGS MORE THAN WE HAVE BEEN OF LATE. HOWEVER H500 TEMPS ONLY WARM VERY SLIGHTLY (0ONLY A POINT OR TWO)...SO INSTABILITY IS STILL THERE. CANNOT RULE OUT A STRAY POP UP SHOWER OR THUNDERSTORM SO INCLINED TO THROW A 20 POP BACK IN FOR THE AFTERNOON. WE SHOULD SEE A GOOD DEAL MORE SUNSHINE THAN WE HAVE SEEN IN THE PAST SEVERAL DAYS. AS WE HEAD INTO THE SUNDAY...ANOTHER STRONG COLD FRONT ALONG WITH ANOTHER DIGGING UPPER AIR TROUGH APPROACH FROM THE W/NW. GOOD OLD FASHION PVA WILL BE ASSOCIATED WITH THIS SYSTEM WHICH BY ITSELF SHOULD YIELD NUMEROUS/WIDESPREAD SHOWERS. PWATS REACH WELL OVER AN INCH AS WE GET SOME TROPICAL CONNECTION. THE BIG QUESTION FOR SUNDAY IS WHETHER OR WE GET SOME SUNSHINE. IF WE DO...THE RISK OF STRONG TO SEVERE THUNDERSTORMS WILL INCREASE MARKEDLY. TAKING A LOOK AT THE NAM SOUNDINGS FOR SUNDAY...THERE IS SOME INDICATION OF LOW LEVEL WIND SHEAR WHICH WOULD HELP ENHANCE THE UPDRAFTS. FOR NOW...NO MENTION OF ANY ENHANCED WORDING FOR SUNDAY BUT CERTAINLY MENTION THUNDER. WENT WITH A BLEND OF MOS GUIDANCE THROUGHOUT. && .LONG TERM /MONDAY THROUGH FRIDAY/... PERIOD BEGINS WITH A SERIES OF WEAK SURFACE LOWS ACROSS THE NORTHEAST...WITH A RIDGE OF HIGH PRESSURE TRYING TO BUILD UP THE APPALACHIAN CHAIN. BY TUESDAY...THE HIGH DOMINATES AND TRIES TO MAINTAIN ITS HOLD...WHICH IT DOES UNTIL THE END OF THE WORK WEEK. WITH LITTLE MOISTURE TO BUILD IN AHEAD OF A COLD FRONT ON FRIDAY... IT COMES THROUGH ON THE DRY SIDE. HAVE INCLUDED ONLY SLGT CHC RW/TS FRI/FRI NGT. INDEED...MOST REALISTIC CHC FOR PRECIP...AND HIGHEST POPS ARE ON MONDAY...AT END OF UNSETTLED PATTERN AS SHORTWAVE FINALLY SWINGS THROUGH. WENT WITH GMOS...WHOSE TEMPS...ESPECIALLY THE HIGHS...STICK CLOSE TO MEX VALUES. THIS TRANSLATES TO VERY SEASONABLE READINGS. && .AVIATION /19Z FRIDAY THROUGH WEDNESDAY/... SCATTERED SHOWERS WILL CONTINUE TO AFFECT THE REGION FOR THE REST OF THE AFTERNOON. SOME OF THESE SHOWERS COULD CONTAIN CLOUD TO GROUND LIGHTNING. HAVE KEPT CB FOR ALL TERMINALS UNTIL 23Z/KPOU... 02Z/KGFL...03Z/KALB. AT THIS TIME...GREATEST THREAT FOR TSTMS AT KALB AND KPOU. DOWNPOURS HAVE ABILITY TO BRING VSBYS DOWN TO IFR/KALB...MVFR/KGFL/KPOU. AS DIURNAL HEATING ENDS THIS EVENING...SHOWERS AND TSTMS WILL END. SINCE THE WIND FIELD WILL BE LIGHT AND THE CLOUDS WILL THIN...KGFL/KALB WILL START TO HAVE MIST/FOG EARLY FROM RECENT MOISTURE FROM RAINFALL. VSBYS DETERIORATE TO IFR AT KGFL AND MVFR AT KALB/KPOU AFTER MIDNIGHT AS CLOUDS DISSIPATE. AFTER SUNRISE...CONDITIONS WILL IMPROVE TO VFR AT ALL TERMINALS... 12Z/KALB...13Z/KPOU/KGFL. OUTLOOK... SAT...VFR...SLIGHT CHC PM -TSRA. SUN...MVFR...AREAS OF IFR IN SHWRS/TSTMS. MON...VFR/MVFR...CHC OF SHWRS/TSTMS. TUE- WED...VFR...SLIGHT CHC PM -TSRA. && .FIRE WEATHER... SCATTERED SHOWERS AND THUNDERSTORMS WILL DIMINISH AS WE HEAD INTO THE EVENING. THERE WILL BE PATCHY DENSE FOG BY EARLY MORNING...ESPECIALLY IN VALLEY LOCATIONS. MAINLY DRY SATURDAY BUT A STRAY AFTERNOON THUNDERSTORM CANNOT BE RULED OUT. MORE WIDESPREAD SHOWERS AND EVEN THUNDERSTORMS ARE EXPECTED SUNDAY. RH VALUES WILL BE NEAR 100 PERCENT EACH OF THE NEXT SEVERAL NIGHTS. RH VALUES WILL DROP BETWEEN 40-50 PERCENT SATURDAY AFTERNOON...AND ONLY TO 60-70 PERCENT SUNDAY AFTERNOON DUE TO THE SHOWERS. THE SURFACE WIND WILL PRESENT NO PROBLEMS...GENERALLY UNDER 10 MPH THROUGH THE PERIOD. && .HYDROLOGY... ONCE AGAIN...SCATTERED SHOWERS AND STORMS HAVE ERUPTED...A LITTLE MORE INTENSE THAN THE PAST SEVERAL DAYS. DOPPLER RADAR HAS INDICATED SOME OF THE STORMS HAVE LOCALLY PUT DOWN AN INCH OF RAINFALL. AVERAGE RIVER BASIN FORECASTS WILL BE A LOT LESS THAN THAT...AND THEREFORE MOST IF NOT ALL RIVERS WILL HAVE LITTLE RESPONSES FROM THE SCATTERED SHOWERS. THE SHOWERS AND STORMS WILL DIMINISH THROUGH EVENING. ONLY ISOLATED SHOWERS AND STORMS EXPECTED ON SATURDAY AFTERNOON WITH NO RESPONSES EXPECTED ON AREA STREAMS AND RIVERS. THE NEXT SHOT OF SIGNIFICANT RAINFALL WILL BE SUNDAY. AVERAGE RIVER BASIN RAINFALL LOOKS TO BE AROUND HALF AN INCH...BUT COULD BE MORE IF A LINE OF ORGANIZED THUNDERSTORMS ERUPT. PWAT VALUES INCREASE TO NEARLY AN INCH AND A HALF...SO THERE COULD BE SOME LOCAL DOWNPOURS AND HEAVY RAINFALL WELL OVER AN INCH. & .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...HWJIV NEAR TERM...HWJIV SHORT TERM...HWJIV LONG TERM...HELLER AVIATION...KGS/HWJIV FIRE WEATHER...HWJIV HYDROLOGY...HWJIV
Hazardous weather outlook, Jun 20, 4:07 PM EDT, 1 hour 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 407 PM EDT FRI JUN 20 2008 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-211100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 407 PM EDT FRI JUN 20 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EARLY EVENING. THE MAIN THREAT FROM THESE STORMS WOULD BE HAIL TO ONE INCH IN DIAMETER AND WIND GUSTS TO 60 MPH. STORMS WILL MOVE EAST AT 20 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE AHEAD OF A COLD FRONT ON SUNDAY. SCATTERED NON-SEVERE THUNDERSTORMS ARE POSSIBLE ON MONDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS SHOULD REPORT ANY SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN ACCORDANCE WITH REPORTING RULES. OKEEFE
In the hours before
Special weather statement, Jun 20, 2:58 PM EDT, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 258 PM EDT FRI JUN 20 2008 NYZ053-054-201945- WESTERN RENSSELAER NY-EASTERN RENSSELAER NY- 258 PM EDT FRI JUN 20 2008 ...A STRONG THUNDERSTORM IN RENSSELAER COUNTY... AT 255 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR AVERILL PARK...OR ABOUT 9 MILES NORTHEAST OF NASSAU...AND MOVING EAST AT 20 MPH. THE THUNDERSTORM WILL BE NEAR... BERLIN BY 315 PM. STAY TUNED FOR CONTINUOUS UPDATES FROM YOUR NATIONAL WEATHER SERVICE.
Special weather statement, Jun 20, 3:06 PM EDT, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 306 PM EDT FRI JUN 20 2008 NYZ041-050-201945- SOUTHERN SARATOGA NY-NORTHERN SARATOGA NY- 306 PM EDT FRI JUN 20 2008 ...A STRONG THUNDERSTORM IN SARATOGA COUNTY... AT 304 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR MECHANICVILLE...MOVING EAST AT 20 MPH. WWW.WEATHER.GOV/ALBANY
Special weather statement, Jun 20, 3:29 PM EDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 329 PM EDT FRI JUN 20 2008 NYZ038-202000- SOUTHERN HERKIMER NY- 329 PM EDT FRI JUN 20 2008 ...A STRONG THUNDERSTORM DEVELOPING IN HERKIMER COUNTY... AT 328 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR LITTLE FALLS...OR ABOUT OVER LITTLE FALLS...AND MOVING EAST AT 15 MPH. THE THUNDERSTORM WILL BE NEAR... INDIAN CASTLE...INGHAM MILLS STATION AND MANHEIM CENTER BY 335 PM. WWW.WEATHER.GOV/ALBANY
Special weather statement, Jun 20, 4:14 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 414 PM EDT FRI JUN 20 2008 NYZ054-202100- EASTERN RENSSELAER NY- 414 PM EDT FRI JUN 20 2008 ...A STRONG THUNDERSTORM IN SOUTHERN RENSSELAER COUNTY... AT 409 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL. THIS STORM WAS LOCATED NEAR STEPHENTOWN...OR ABOUT 9 MILES EAST OF NASSAU...AND MOVING EAST AT 25 MPH. THE THUNDERSTORM WILL BE NEAR... NORTH STEPHENTOWN...WYOMANOCK AND CHERRYPLAIN BY 420 PM.
Special weather statement, Jun 20, 4:27 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 427 PM EDT FRI JUN 20 2008 NYZ051-052-202130- WESTERN ALBANY NY-EASTERN ALBANY NY- 427 PM EDT FRI JUN 20 2008 ...A STRONG THUNDERSTORM IN ALBANY COUNTY... AT 423 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL. THIS STORM WAS LOCATED NEAR WESTERLO...OR ABOUT 16 MILES WEST OF DELMAR... AND MOVING EAST AT 24 MPH. THE THUNDERSTORM WILL BE NEAR... VOORHEESVILLE BY 450 PM EDT FEURA BUSH BY 455 PM EDT DELMAR AND SELKIRK BY 500 PM EDT ALBANY BY 510 PM EDT IN ADDITION TO THE HAIL...THIS STORM COULD PRODUCE UP TO AN INCH OF RAINFALL IN A FEW SPOTS...WHICH WOULD PRODUCE LOCALIZED PONDING OF WATER ON ROADWAYS. BGM/HWJIV
Special weather statement, Jun 20, 5:23 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 523 PM EDT FRI JUN 20 2008 NYZ047-202200- SCHOHARIE NY- 523 PM EDT FRI JUN 20 2008 ...A STRONG THUNDERSTORM IN SCHOHARIE COUNTY... AT 519 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR JEFFERSON...OR ABOUT 13 MILES EAST OF DAVENPORT...AND MOVING EAST AT 27 MPH. THE THUNDERSTORM WILL BE NEAR... NORTH BLENHEIM BY 535 PM EDT BREAKABEEN BY 540 PM EDT 7 MILES SOUTH OF MIDDLEBURGH BY 550 PM EDT RAINFALL WITH THIS STORM MIGHT APPROACH AN INCH BY 600 PM IN A FEW LOCALITIES. HWJIV
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 3:36 PM EDT | Severe Thunderstorm Warning | ALY | Rensselaer | 54 min |
Nearby
Severe Thunderstorm Warnings in New York, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.